Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

bipolar meds for someone not bipolar???

Anonymous
Posted by Anonymous
  • 40 Replies

What would happen if someone took bipolar meds who was not bipolar? Would it cause the person to be like they were on speed? Talking fast and rushing like? What would repeat episodes of acute psychosis be caused by? Could someone who is simply an addict experience repeat episodes of acute psychosis with no other mental health issues?

Posted by Anonymous on Jun. 12, 2014 at 8:56 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Danesmommy1
by Grammar Police on Jun. 12, 2014 at 8:59 PM
No, antidepressants don't really work like that at all.

Addicts can have psychotic episodes simply from the drug use, not a seperate mental illness.
Anonymous
by Anonymous - Original Poster on Jun. 12, 2014 at 9:05 PM

I thought people with bipolar took other meds than antidepressants. Here is the situation so maybe it will give you more insight ...in mental hospital for acute psychosis...dr says oh you are bipolar here lets put you on meds. Now that on meds talking really fast and loud and almost as if rushing when speaking. 

Quoting Danesmommy1: No, antidepressants don't really work like that at all. Addicts can have psychotic episodes simply from the drug use, not a seperate mental illness.


Danesmommy1
by Grammar Police on Jun. 12, 2014 at 9:10 PM
There are mood stabilizer and anti psychotics too, they're downers. If anything they'd make someone slow down.

They could be manic.

Quoting Anonymous:

I thought people with bipolar took other meds than antidepressants. Here is the situation so maybe it will give you more insight ...in mental hospital for acute psychosis...dr says oh you are bipolar here lets put you on meds. Now that on meds talking really fast and loud and almost as if rushing when speaking. 

Quoting Danesmommy1: No, antidepressants don't really work like that at all.

Addicts can have psychotic episodes simply from the drug use, not a seperate mental illness.

Anonymous
by Anonymous - Original Poster on Jun. 12, 2014 at 9:16 PM

So even if they are manic the meds will not help slow things down? He is currently in the hospital and you would think the nurse/dr would notice this is not right.

Quoting Danesmommy1: There are mood stabilizer and anti psychotics too, they're downers. If anything they'd make someone slow down. They could be manic.
Quoting Anonymous:

I thought people with bipolar took other meds than antidepressants. Here is the situation so maybe it will give you more insight ...in mental hospital for acute psychosis...dr says oh you are bipolar here lets put you on meds. Now that on meds talking really fast and loud and almost as if rushing when speaking. 

Quoting Danesmommy1: No, antidepressants don't really work like that at all. Addicts can have psychotic episodes simply from the drug use, not a seperate mental illness.



Hannahluvsdogs
by Ruby Member on Jun. 12, 2014 at 9:17 PM
1 mom liked this

Different meds are used for bipolar so it would depend on which ones. And several are also used for epilepsy, so they may not produce any noticeable behavior change.

Danesmommy1
by Grammar Police on Jun. 12, 2014 at 9:19 PM
1 mom liked this
I would think so yes, but if he's still inpatient it's because they don't have a handle on everything yet. Being hospitalized is hugely stressful, he could be all riled up and frustrated on top of everything else. The one thing that's universally helpful is time.

Oh shit, I should put that in a Hallmark card, lol. I'm sorry, I'll knock it off.

Quoting Anonymous:

So even if they are manic the meds will not help slow things down? He is currently in the hospital and you would think the nurse/dr would notice this is not right.

Quoting Danesmommy1: There are mood stabilizer and anti psychotics too, they're downers. If anything they'd make someone slow down.

They could be manic.

Quoting Anonymous:

I thought people with bipolar took other meds than antidepressants. Here is the situation so maybe it will give you more insight ...in mental hospital for acute psychosis...dr says oh you are bipolar here lets put you on meds. Now that on meds talking really fast and loud and almost as if rushing when speaking. 

Quoting Danesmommy1: No, antidepressants don't really work like that at all.

Addicts can have psychotic episodes simply from the drug use, not a seperate mental illness.

vegaswife2011
by Emerald Member on Jun. 12, 2014 at 9:22 PM

I'm bipolar and take a lot of meds. What meds are you talking about? 

vegaswife2011
by Emerald Member on Jun. 12, 2014 at 9:24 PM

Yep. One I take is Trilipatal, is a seizure med. 

Quoting Hannahluvsdogs:

Different meds are used for bipolar so it would depend on which ones. And several are also used for epilepsy, so they may not produce any noticeable behavior change.


sondra101
by Member on Jun. 12, 2014 at 9:26 PM
I know enough about bipolar to say , idk , lol ... Been there in hospitals... It is tough... He may need to increase the stabilizers or wait for them to work.
MommyKir
by Kay on Jun. 12, 2014 at 9:31 PM

How long has he been on the meds? there are many side effects that take place during the adjustment period (minimal 2 weeks-1month) bi-polar meds from my experience sharpen your mind a bit, allowing you to focus your emotions, rather then them bouncing all over the place. For me without meds my mood were exactly like a wave pool, the mood swings start small and gentle but the further you go in(through the day) the stronger they got and sometimes they smack you in the face. lol But on meds it basically cut off the waves and I felt like i was kind of standing in a giant auditorium, it was so quiet all of a sudden that everything in real life suddenly was sharpened and louder, because I no longer had all that noise going on in my head. Or as my doctor said my rain cloud had lifted. Perhaps he is dealing with the same thing? I took me about a month to adjust. Though I am now off them now and can control my bi polar on my own now(but it is very hard)

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)